MAUDE Adverse Event Report: DEPUY MITEK LLC US FULLY FLUTED REAMER STER 11.5MM; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US FULLY FLUTED REAMER STER 11.5MM; CANNULATED SURGICAL DRILL
Model Number 219558
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by sales rep via phone that before an acl procedure the physician noticed that the size of this cruciate + retroreamer bullet was too big and wouldn't fit.Another device was used to complete the procedure.No patient consequences or surgical delay reported.After the procedure was finished the rep inspected his products and noticed that the following devices were dull: fully fluted reamer (6 mm, 6.5 mm, 7 mm, 7.5 mm, 8 mm, 8.5 mm, 9 mm, 9.5 mm, 10 mm, 10.5 mm, 11 mm, 11.5 mm, 12 mm).All devices are available to be returned for evaluation.This complaint is related to (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary =the device was received and inspected.Upon visual inspection, device was found to be worn/scratches and it was found to be faded.The distal tip was dull to the touch.The complaint can be confirmed.It is determined that the reusable instrument is worn from repeated use and servicing.Manufacturing record evaluation could not be performed since device lot number is unknown.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history review = manufacturing record evaluation could not be performed since device lot number is unknown.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: correction: d1, d4, g1: the brand name and catalog have been updated to refelct the correct information.Therefore, udi: (01)10886705011360(10)incomplete(17)incomplete.G1: manufacturing site name and address have been updated to reflect the correct information.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FULLY FLUTED REAMER STER 11.5MM
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9913561
Report Number1221934-2020-01051
Device Sequence Number3296986
Product Code HTO
UDI-Device Identifier10886705006793
UDI-Public10886705006793
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219558
Device Catalogue Number232424
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer04/22/2020
04/24/2020
04/27/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/23/2020
04/27/2020
04/28/2020
Patient Sequence Number1